Parameterization of invariant manifolds for periodic orbits (I) : efficient numerics via the Floquet normal form

Authors: Castelli, Roberto; Lessard, Jean-Philippe; James, J. D. Mireles
Abstract: We present an efficient numerical method for computing Fourier--Taylor expansions of (un)stable manifolds associated with hyperbolic periodic orbits. Three features of the method are that (1) we obtain accurate representation of the invariant manifold as well as the dynamics on the manifold, (2) it admits natural a posteriori error analysis, and (3) it does not require numerically integrating the vector field. Our approach is based on the parameterization method for invariant manifolds, and studies a certain partial differential equation which characterizes a chart map of the manifold. The method requires only that some mild nonresonance conditions hold. The novelty of the present work is that we exploit the Floquet normal form in order to efficiently compute the Fourier--Taylor expansion. A number of example computations are given including manifolds in phase space dimension as high as ten and manifolds which are two and three dimensional. We also discuss computations of cycle-to-cycle connecting orbits which exploit these manifolds.
Document Type: Article de recherche
Issue Date: 29 January 2015
Open Access Date: 16 May 2016
Document version: VoR
Permalink: http://hdl.handle.net/20.500.11794/1282
This document was published in: SIAM Journal on Applied Dynamical Systems, Vol. 14 (1), 132–167 (2015)
https://doi.org/10.1137/140960207
Society of Industrial and Applied Mathematics
Alternative version: 10.1137/140960207
Collection:Articles publiés dans des revues avec comité de lecture

Files in this item:
SizeFormat 
140960207.pdf2.76 MBAdobe PDFView/Open
All documents in CorpusUL are protected by Copyright Act of Canada.